I have been taking Swanson’s Triple Strength Melatonin for a while now. At first, when I used it, it was working not to bad at 10mg. After a while, it wasn’t working any longer, so I increased my dosage up to 20mg (2 tablets). I still was anxious and hyperactive at night and nothing I did would calm me down. So, I went back to my Doctor.
I told him that my sleep was bad, and I had anxiety. I already have bipolar and insomnia is a common feature of bipolar disorder, so I thought I would just have to put up with it and that insomnia was just part of my illness. However, my Doctor said I should start taking an anti-depressant an SSRI called Zoloft. So, I started taking Zoloft about a week ago.
Now I combine my Triple Strength Melatonin 1 tablet with the Dodow Sleep Aid and I sleep like a baby. The problem was I was anxious and nothing I did, worked. So, I was able to get on an anti-depressant that helps with anxiety and then also add in melatonin. I find with the melatonin it just gives me the added kick I need to be able to wind down and relax before bed. I find once I take the melatonin I start to really relax and then I find I can sleep. I combine the melatonin with the sleep aid, Dodow and this is the just the perfect combination.
No more am I double dosing (20 mg) on the melatonin, I am just taking 10mg and this just works fine. I believe you will also benefit from melatonin and I would combine this with other sleep strategies to make sure that you have the perfect night sleep.
A big tip I would suggest with insomnia is to turn your devices, phone, computer and TV off about 1 hour before bed to give your mind some time to unwind and relax. The light from the devices is proven to keep people awake and thus minimizing screen time is important before bed. Another tip is putting your phone on “Night Shift” mode. This mode is in all iPhones under “Display and Brightness” and this mode changes your phone to a warm light conducive to sleep.
If you find you are taking 2 or 3 tablets or more of the Triple Strength Melatonin I would suggest you speak to your Doctor as you probably have an underlying issue with anxiety.
The information presented here is for educational purposes only and is in no way intended as a substitute for medical counselling.